Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 499, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 7:07 PM CDT for Lawrence County, Mississippi. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 27, 2001, 7:07 PM CDT (00:07 UTC)
- Expired
- Jun 27, 2001, 7:35 PM CDT
- In force
- 28 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lawrence County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:20 PM CDT | Thunderstorm Wind | Monticello, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 280008 SVRJAN MSC077-280035- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 735 PM CDT * AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MONTICELLO...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... MOVE INTO RURAL AREAS OF EASTERN LAWRENCE COUNTY WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3163 9013 3150 9014 3150 8996 3163 8997
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED JUN 27 2001 THE PESKY MID LEVEL COLD CORE LOW NOW OVER SOUTHEAST MISSOURI CONTINUES TO HAVE ITS AFFECT ON OUR WEATHER PATTERN. SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING THROUGHOUT MUCH OF THE DAY AND HAVE INCREASED DRAMATICALLY DURING THE AFTERNOON. SHORT WAVES ROTATING AROUND THE LOW HAVE BEEN VERY DIFFICULT TO TIME AND ALSO DETERMINE AREAL COVERAGE OF THE PRECIP. THE GENERAL TREND OF ALL THE MODELS IS TO MOVE THE LOW VERY SLOWLY WEST AND THEN MEANDER TO THE SOUTHWEST. WITH THIS SCENARIO WE ARE GOING TO SEE THE AFFECTS FOR A COUPLE OF MORE DAYS AT LEAST. THIS WILL MEAN GOOD CHANCES FOR PRECIP OVER MOST OF THE FORECAST AREA THROUGH FRIDAY. WILL NOT MENTION TIME DELIMITERS AS CONVECTION HAS FLARED UP EVEN DURING THE NIGHTTIME HOURS. BELIEVE THERE WILL BE SOME ISOLATED SEVERE EARLY IN THE FIRST PERIOD BUT WILL NOT MENTION IN THE ZONES. WILL MENTION GUSTY WINDS NEAR THUNDERSTORMS. AS FOR TEMPERATURES...AGAIN I BELIEVE PERSISTENCE IS STILL THE BEST FORECAST. WILL GO WITH LOWS IN THE MID TO UPPER 60S WITH HIGHS 85 TO 90. IN THE EXTENDED...MODELS EVENTUALLY MOVE THE UPPER LOW INTO SOUTHERN TEXAS AND BUILD A RIDGE OVER THE SOUTHEASTERN STATES. BY FIRST PART OF THE WEEK A MORE NORMAL SUMMER PATTERN APPEARS TO BE DEVELOPING WITH MORE DIURNAL CONVECTION. PRELIM NUMBERS... JAN 68/88 67/89 543 MEI 67/88 66/89 442 .JAN... MS...NONE. LA...NONE. AR...NONE. 02
In the hours before
Special weather statement, Jun 27, 2:48 PM CDT, 4 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT WED JUN 27 2001 ...THUNDERSTORMS... ISOLATED, SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI THROUGH TONIGHT. DAMAGING, STRAIGHT-LINE WINDS TO 60 MPH AND HAIL TO THE SIZE OF DIMES WILL BE THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS. ACTIVATION OF STORM SPOTTERS, EMERGENCY MANAGEMENT PERSONNEL, AND HAM RADIO OPERATORS IS POSSIBLE THROUGH TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER THE MIDDLE MISSISSIPPI RIVER VALLEY IS EXPECTED TO MOVE SLOWLY WEST OVER ARKANSAS AND MISSOURI THROUGH THURSDAY. LIFT FROM THIS SYSTEM COMBINED WITH MOISTURE AND INSTABILITY ALREADY IN PLACE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. COOLING IN THE UPPER ATMOSPHERE ASSOCIATED WITH THE UPPER LOW DURING THE PRIME HEATING OF THE DAY WILL RESULT IN ISOLATED, SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS TO 60 MPH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jun 27, 4:50 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0315 PM ROLLING FORK MS WIND DAMAGE
06/27/01 SHARKEY POWER LINES WERE BLOWN
DOWN IN ROLLING FORK,
REPORTED BY THE SHERIFF
OFFICE.
0218 PM 4 SW MORTON MS 0.75 INCH HAIL
06/27/01 SCOTT DIME SIZED HAIL WAS REPORTED BY SHERIFF'S
OFFICE
0125 PM MS WIND DAMAGE
06/27/01 SCOTT THREE TREES AND SOME
LARGE LIMBS WERE BLOWN
DOWN IN RURAL EASTERN
JONES COUNTY, REPORTED
BY SHERIFF'S OFFICE.
0305 PM HAMBURG AR 0.88 INCH HAIL
06/27/01 ASHLEY HAIL OCCURRED IN THE HAMBURG AREA. ONE HOUSE HAD AT LEAST ONE BROKEN WINDOW FROM THE HAIL, REPORTED BY SHERIFF'S OFFICE.
0305 PM HAMBURG AR WIND DAMAGE
06/27/01 ASHLEY TREES WERE BLOWN DOWN IN
THE HAMBURG AREA,
REPORTED BY SHERIFF'S
OFFICE.
0135 PM LELAND MS 1.00 INCH HAIL
06/27/01 WASHINGTON QUARTER SIZED HAIL WAS
REPORTED IN THE LELAND
AREA, REPORTED BY
EMERGENCY MANAGEMENT.
0150 PM GREENVILLE MS WIND DAMAGE
06/27/01 WASHINGTON A CARPORT ATTACHED TO A
TRAILER WAS DESTROYED
BY WIND, REPORTED BY
EMERGENCY MANAGEMENT.
0220 PM 4 S PELAHATCHIE MS WIND DAMAGE
06/27/01 RANKIN CITY OF BRANDON POLICE
DEPARTMENT REPORTED
TREES DOWN IN THE
WALTERS COMMUNITY.
0220 PM 8 S PELAHATCHIE MS } 1.00 INCH HAIL
06/27/01 RANKIN QUARTER SIZED HAIL WAS
REPORTED BY THE PUBLIC.Local storm report, Jun 27, 4:50 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0315 PM ROLLING FORK MS WIND DAMAGE
06/27/01 SHARKEY POWER LINES WERE BLOWN
DOWN IN ROLLING FORK,
REPORTED BY THE SHERIFF
OFFICE.
0218 PM 4 SW MORTON MS 0.75 INCH HAIL
06/27/01 SCOTT DIME SIZED HAIL WAS REPORTED
BY SHERIFF'S OFFICE
0125 PM MS WIND DAMAGE
06/27/01 SCOTT THREE TREES AND SOME
LARGE LIMBS WERE BLOWN
DOWN IN RURAL EASTERN
JONES COUNTY, REPORTED
BY SHERIFF'S OFFICE.
0305 PM HAMBURG AR 0.88 INCH HAIL
06/27/01 ASHLEY HAIL OCCURRED IN THE HAMBURG
AREA. ONE HOUSE HAD AT LEAST
ONE BROKEN WINDOW FROM THE HAIL,
REPORTED BY SHERIFF'S OFFICE.
0305 PM HAMBURG AR WIND DAMAGE
06/27/01 ASHLEY TREES WERE BLOWN DOWN IN
THE HAMBURG AREA,
REPORTED BY SHERIFF'S
OFFICE.
0135 PM LELAND MS 1.00 INCH HAIL
06/27/01 WASHINGTON QUARTER SIZED HAIL WAS
REPORTED IN THE LELAND
AREA, REPORTED BY
EMERGENCY MANAGEMENT.
0150 PM GREENVILLE MS WIND DAMAGE
06/27/01 WASHINGTON A CARPORT ATTACHED TO A
TRAILER WAS DESTROYED
BY WIND, REPORTED BY
EMERGENCY MANAGEMENT.
0220 PM 4 S PELAHATCHIE MS WIND DAMAGE
06/27/01 RANKIN CITY OF BRANDON POLICE
DEPARTMENT REPORTED
TREES DOWN IN THE
WALTERS COMMUNITY.
0220 PM 8 S PELAHATCHIE MS 1.00 INCH HAIL
06/27/01 RANKIN QUARTER SIZED HAIL WAS
REPORTED BY THE PUBLIC.Local storm report, Jun 27, 6:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0505 PM BRANDON MS FLOODING
06/27/01 RANKIN RANKIN EOC REPORTED
FOUR HOMES FLOODED IN
BRANDON NEAR HWY 468 IN
THE WINCHASE SUBDIVISION.
A FEW DITCHES AND CREEKS
IN THE AREA WERE
OVERFLOWING ROADS.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:38 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 37 min |
| Jun 28, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 39 min |
| Jun 28, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.